This is my husband Stewart had his life stolen by Seroxat (Paxil or paroxetine ) when he was 57.
I'm Wendy, and Stewart and I were happily married for 36 years, we had two children with whom he was very close, and he was a senior partner in an international law firm. He enjoyed travel, skiing, dining, and joking around with family and friends.
In 2010, due to some work related anxiety, Stewart was prescribed Seroxat. Within days, Stewart's anxiety became worse. He felt restless, had trouble sleeping and expressed, "I still feel so anxious.” Six days after beginning the medication, following a routine business lunch, Stewart left his office and walked to a train platform. A registered nurse later reported seeing Stewart pacing and looking very agitated. As a train approached, Stewart took his own life. This happy, funny, loving, wealthy husband and father left no note or logical reason why he would want to end it all.
Stewart was suffering from akathisia; a disorder, induced as a side effect of medications (including SSRIs), which can cause a person to experience such intense inner restlessness that the sufferer is driven to violence and/or suicide. The package insert for Seroxat did not list suicidal behaviour as a potential side effect for men in Stewart's age group.
Please visit the Medication-Induced Suicide Prevention and Education Foundation in Memory of Stewart Dolin at missd.co.
Click here to read more accounts of stolen lives.
57 year old Stewart killed himself 6 days after taking Seroxat